# SDR 2007FA0000233

- Difficulty date: March 12, 2007
- Submitted: March 19, 2007
- Operation: General aviation
- Aircraft: N5198G
- Make and model: Cessna T182T
- Aircraft serial: T18208150
- Engine: Lyc TIO540AK1A
- System (JASC): 7414 · Magneto/Distributor
- Part: Spring
- Part number: M3081
- Condition: Broken
- Location: Rt Magneto
- Part time: 658 hours, 9 cycles
- Component: Magneto, Slick
- Component part number: 6361
- Stage of operation: IN
- How discovered: C
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

NEW POINTS (PN M3081) WERE INSTALLED IN BOTH MAGNETOS AT THE ANNUAL INSPECTION ON 2/22/07, TT 649.2.  ON 3/10/07, TT 658.2, PART TT - 9.0 HOURS, THE PILOT/OWNER PERFORMED MAG CHECK AND THE ENGINE QUIT.  A MECHANIC REMOVED THE RT MAG AND FOUND THAT THE SPRING THAT HOLDS HALF THE POINTS HAD SNAPPED OFF.  THE MECHANIC TOLD THE OWNER THAT HE HAD NEVER SEEN POINTS FAIL LIKE THIS IN HIS 30 YEARS OF AC MAINTENANCE.  TOLD HIM THAT I HAD NEVER SEEN THIS TYPE OF MALFUNCTION IN MY 10 YEARS OF MAINTENANCE.  IT APPEARS THAT THE METAL SPRING THAT MAKES UP THE POINT KIT FAILED JUST AFT OF THE AREA WHERE THE METAL IS BENT ON BOTH EDGES FOR STRENGTHING PURPOSE.  THE BREAK IS IN A SEMICIRCLE FRO ONE SIDE TO THE OTHER.  THE METAL
